MAUDE Adverse Event Report: ABBOTT VASCULAR ABSOLUTE PRO VASCULAR; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR ABSOLUTE PRO VASCULAR; SELF EXPANDING PERIPHERAL STENT SYSTEM
Catalog Number 1012528-30
Medical Device Problem Codes Off-Label Use (1494); Defective Device (2588)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2019001.(b)(4).The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the cephalic vein with 70% stenosis.A 6.0 x 30 mm absolute pro vascular self expanding stent system (sess) was prepped as per the instructions for use and was advanced to the lesion.On review of the sess position under imaging, it was noted that the stent was beyond the markers of the delivery system.The sess was not deployed and simply removed from the patient.Outside of the anatomy, the stent of the sess was measured and was reportedly 1mm longer than it was expected to be.The stent was unexpanded and did not appear to have moved on the delivery system.A new unspecified absolute pro vascular stent was deployed to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001.Visual and dimensional analysis was performed on the returned device.The reported oversized stent was not confirmed as the stent length met product specifications.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.It should be noted that the absolute pro instruction for use states: the absolute pro.035 peripheral self-expanding stent system is intended for the stenting of peripheral arteries as an adjunct to percutaneous transluminal angioplasty (pta) and for the palliation of malignant strictures in the biliary tree.In this case, the device was not implanted and the intent to use off-label has no relation to the complaint.The investigation was unable to confirm the reported oversized stent.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ABSOLUTE PRO VASCULAR
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9157790
Report Number2024168-2019-12368
Device Sequence Number16678975
Product Code NIP
UDI-Device Identifier08717648175534
UDI-Public08717648175534
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Catalogue Number1012528-30
Device Lot Number8110261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2019
Initial Date Received by Manufacturer 09/12/2019
Supplement Date Received by Manufacturer10/14/2019
Initial Report FDA Received Date10/04/2019
Supplement Report FDA Received Date10/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1